I’m interested in what took place 4 months before the onset of your hair loss (and others with telogen effluvium). For me, it has always been either a baby born or a course of antibiotics. Oral birth control can also cause a sudden change in the gut flora–as can pretty much any medication. Staph infections are another connection I think should be pursued. Some women don’t know they’re colonized with Staph but they constantly have dry, cracked (mild or severe) sores in their noses.
Shedding is never fun — just ask my vacuum cleaner. It’s even less fun when you realize the golf ball size bits of hair you’re tugging out of the roller came from your own head. Oh, the horror! As we get older (yes ladies, this is for you too) our once glorious crown of healthy hair can become brittle, or even worse, be genetically predisposed to jump ship, leaving our poor, bald heads to fend for themselves.
Thank you all for sharing, For the pass years I have been having hair loss on and off. I have tried several natural treatment, example : hot oil , moist heat, acupuncture. Have seen several doctors and specialists which cost me thousands of dollars. I have insurance, but they will not accept, because they will not get pay, it is experimental my insurance paid for my lab tests. at this time my diagnosis is hypothyroidism. I am using organic foods, juicing; sunflowers seeds , pumpkin seed to make smoothie and oils from doTerra to massage my scalp. trying vitamins etc. etc. I cannot pinpoint what makes the improvement because I have used
While you won’t find a miracle shampoo on the market, nioxin and some other products can help keep your scalp in tip-top shape to improve the look of any hairs you do have left on your head. In fact, feeding your hair with the proper nutrients both inside and out can make it appear healthier, so you might consider using products with natural herbs, such as rosemary and mint.
A board certified Dermatologist is best trained to diagnose and manage diseases of the hair. It would be best to select such a doctor who has a special interest in hair loss. If you are considering a surgical treatment, I would recommend selecting a physician who only does hair transplant and nothing else. This type of physician has the most experience to give you the best possible results.
Side effects of JAK inhibitors identified so far include stomach upset, an increase in chest and skin infections and transaminaitis (an alteration in liver function identified by blood testing). Mild skin and upper respiratory tract infections have been reported in 25% of patients. Very few patients with alopecia areata elect to stop the medication as a result of side effects. Nevertheless patients receiving these medications require close medical supervision.
I have been losing my hair over this past year but within the last 6 months it has changed texture and still falling out! Now my hair is very coarse and kinky! For 42 years I had long straight-as-a-board hair and now I look like a poodle! Every time I comb or brush my hair handfuls of hair comes out! My hairdresser, gyno, GP and 3 dermatologists have told me it was normal to lose this amount of hair! Many contribute it aging but I find that hard to believe. Finally, my most recent derm said I was low in iron and said that might be a factor. Now, I’m going in to see if I might be anemic. My gyno ran the same tests and said all seemed normal! It’s the most frustrating and stressful event, especially when everyone tells you things are “normal”! Has anyone experienced their hair texture changing over a short period of time? Thanks-